The Homogeneous Complex Monge-Ampère Equation and the Infinite Dimensional Versions of Classic Symmetric Spaces

  • Stephen Semmes

Abstract

The homogeneous complex Monge-Ampère equation (HCMA) arises very naturally in several complex variables, in part because of its invariance under biholomorphic changes of coordinates. I shall describe here some correspondences between its solutions, special families of mappings and submanifolds in finite-dimensional holomorphic symplectic manifolds, and curves and surfaces in certain infinite-dimensional locally symmetric spaces.

Keywords

Manifold Hull 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BK]
    E. Bedford and M. Kalka, Foliations and complex Monge-Ampère equations, Comm. Pure Appi. Math. 30 (1977), 543–571.MathSciNetMATHCrossRefGoogle Scholar
  2. [BP]
    M. Bialy and L. Polterovich, Geodesies of Hofer’s metric on the group of Hamiltonian Diffeomorphisms, Duke Math. J. 76 (1994), 273–292.MathSciNetMATHCrossRefGoogle Scholar
  3. [BT1]
    E. Bedford and A. Taylor, The Dirichlet Problem for a complex Monge-Ampère equation, Invent. Math. 37 (1976), 1–44.MathSciNetMATHGoogle Scholar
  4. [BT2]
    E. Bedford and A. Taylor, Variational properties of the complex Monge-Ampère equation I, Dirichlet principle, Duke Math. J. 45 (1978), 375–403; II, Intrinsic norms, Amer. J. Math. 101 (1979), 1131–1166.MathSciNetMATHCrossRefGoogle Scholar
  5. [Ca]
    A. Calderón, Intermediate spaces and interpolation, the complex method, Studia Math. 24 (1964), 113–190.MathSciNetMATHGoogle Scholar
  6. [C∞]
    R. Coifman, M. Cwickel, R. Rochberg, Y. Sagher, and G. Weiss, The complex method for interpolation of operators acting on families of Banach spaces, in Euclidean Harmonic Analysis, edited by J. Benedetto, Lecture Notes in Math.779 (1980), Springer-Verlag; A theory of complex interpolation for families of Banach spaces, Adv. Math. 33 (1982), 203–229.Google Scholar
  7. R. Coifman, M. Cwickel, R. Rochberg, Y. Sagher, and G. Weiss, The complex method for interpolation of operators acting on families of Banach spaces, in Euclidean Harmonic Analysis, edited by J. Benedetto, Lecture Notes in Math.779 (1980), Springer-Verlag; A theory of complex interpolation for families of Banach spaces, Adv. Math. 33 (1982), 203–229.CrossRefGoogle Scholar
  8. [CS]
    R. Coifman and S. Semmes, Interpolation of Banach spaces, Perron Processes, and Yang-Mills, Amer. J. Math. 115 (1993), 243–278.MathSciNetMATHCrossRefGoogle Scholar
  9. [EM]
    D. Ebin and J. Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. Math. 92 (1970), 102–163.MathSciNetMATHCrossRefGoogle Scholar
  10. [EP]
    Y. Eliashberg and L. Polterovich, International J. Math. 4 (1993), 727–738.MathSciNetMATHCrossRefGoogle Scholar
  11. [He]
    S. Helgason, Differential Geometry, Lie Groups, and Symmetric Spaces, Academic Press, 1978.MATHGoogle Scholar
  12. [Ho]
    H. Hofer, On the topological properties of symplectic maps, Proc. Roy. Soc. Edinburgh 115A (1990), 25–38.MathSciNetGoogle Scholar
  13. [K]
    S. Kobayashi, Negative Finsler bundles and complex Finsler structures, Nagoya Math. J. 57 (1975), 153–166.MathSciNetMATHGoogle Scholar
  14. [LI]
    L. Lempert, Le métrique de Kobayashi et la représentation des domains sur la boule, Bull. Soc. Math. France 109 (1981), 427–474.MathSciNetMATHGoogle Scholar
  15. [L2]
    L. Lempert, Solving the degenerate complex Monge-Ampère equation with one concentrated singularity, Math. Ann. 236 (1983), 515–532.MathSciNetCrossRefGoogle Scholar
  16. [L3]
    L. Lempert, Symmetries and other transformations of the complex Monge-Ampère equation, Duke Math. J. 52 (1985), 869–885.MathSciNetMATHGoogle Scholar
  17. [LS]
    L. Lempert and R. Szöke, Global solutions of the homogeneous complex Monge-Ampere equation and complex structures on the tangent bundle of Riemannian manifolds, Math. Ann. 290 (1991), 689–712.MathSciNetMATHCrossRefGoogle Scholar
  18. [Li]
    J. L. Lions, Une construction d’espaces d’interpolation, Comptes Rendus Acad. Sci. Paris 251 (1960), 1853–1855.MATHGoogle Scholar
  19. [Ml]
    T. Mabuchi, K-energy maps integrating Futaki invariants, Tohoku Math. J. (1986), 575–593.Google Scholar
  20. [M2]
    T. Mabuchi, Some symplectic geometry on compact Kähler manifolds, Osaka J. Math. 24 (1987), 227–252.MathSciNetMATHGoogle Scholar
  21. [R]
    R. Rochberg, Interpolation of Banach spaces and negatively curved vector bundles, Pac. J. Math. 110 (1984), 355–376.MathSciNetMATHGoogle Scholar
  22. [Sel]
    S. Semmes, Interpolation of Banach spaces, differential geometry, and differential equations, Rev. Mat. Iberoamericana 4, No. 1 (1988), 155–176.MathSciNetMATHGoogle Scholar
  23. [Se2]
    S. Semmes, Complex Monge-Ampère and symplectic manifolds, Amer. J. Math. 114 (1992), 495–550.CrossRefGoogle Scholar
  24. [Se3]
    S. Semmes, A generalization of Riemann mappings and geometric structures on a space of domains in Cn, Memoirs Amer. Math. Soc. 472 (1992).Google Scholar
  25. [Sl1]
    Z. Slodkowski, Polynomial hulls with convex sections and interpolation, Proc. Amer. Math. Soc. 96 (1986), 255–260.MathSciNetMATHCrossRefGoogle Scholar
  26. [Sl2]
    Z. Slodkowski, Complex interpolation of normed and quasinormed spaces in several dimensions I, Trans. Amer. Math. Soc. 308 (1988), 685–711.MathSciNetMATHCrossRefGoogle Scholar
  27. [Sl3]
    Z. Slodkowski, Complex interpolation of normed and quasinormed spaces in several dimensions III, regularity results for harmonic interpolation, Trans. Amer. Math. Soc. 320 (1990), 305–331.MathSciNetCrossRefGoogle Scholar
  28. [Sz]
    R. Szöke, Complex structures on tangent bundles of Riemannian manifolds, Math. Ann. 291 (1991), 409–428.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Birkhäuser Boston 1996

Authors and Affiliations

  • Stephen Semmes
    • 1
  1. 1.Dept. of MathematicsRice UniversityHoustonUSA

Personalised recommendations